I got the shot the last day of my period in August. I am now a couple days late with this month. I have read that this is normal for some people but I want to make sure. I have symptoms of my period arrival like irritability and fatigue but it hasn't come. I am also an athlete which can effect my period. This with the depo causing my period to stop?
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get all sorts of hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Dec 2014 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Posted 6 Feb 2016 • 1 answer
Depo-Provera - I am stopping the Depo shot in order to hopefully concieve. How soon after I stop the
Posted 12 Jan 2017 • 1 answer
Posted 20 Feb 2017 • 1 answer